Announcement

Collapse
No announcement yet.

Domperidone taper and anxiety

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Domperidone taper and anxiety

    I"m trying to taper down my domperidone dose, but when moving from 30mg/day to 20 mg/day, experienced anxiety, heart palpitations, shortness of breath. Dr. cleared all possible causes other than "anxiety". Could domperidone cause a type of chemical anxiety and/or chemical dependency leading to these symptoms? Is there a better way to taper dose to avoid withdrawal symptoms?

  • #2
    annie244,

    We have had other reports from moms having similar side effects when trying to wean off domperidone when they were taking high doses. The key is weaning very slowly. Try dropping from 30mg every other day to 20mg every other day for a week to 10 days, then maybe 30mg one day and 20mg for 2 days, or something like that just very slowly, or if pills are scored assuming they are 10mg tablets drop to 25mg for a week to 10 days then 20mg dropping by only 5mg a week at a time and see if that helps, please continue to follow up with your Dr and follow their advised as far as weaning. I hope this helps.

    Sandra Lovato R.N.
    InfantRisk Center
    806-352-2519

    Comment


    • #3
      Is there a best way pharmacologically to take 25 mg? As in, one 10 mg pill dose will be replaced by a 5mg dose - is there a time of day that's best to take the 25 mg dose? I'm trying to avoid anxiety again from a crash in blood levels of domperidone. Thanks again!

      Comment


      • #4
        Annie: About anyway you can is probably OK. Just split one tablet and take it in between the 10 mg doses. I'd suggest you use the 5 mg at night, because prolactin levels are highest normally, at about 3:00 AM in published data.

        Tom Hale Ph.D.

        Comment

        Working...
        X